migraines and major stomach problems

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

sadfacedb
Regular Member


Date Joined May 2006
Total Posts : 32
   Posted 9/26/2006 9:07 AM (GMT -7)   
Has anyone else had severe indigestion, combined with vomiting and/or diahrea on a regular basis when migraines are out of control?  I just began taking zoloft again, and it has seemed to set my migraines off. I hope this side effect fades, but in the mean time, I have had a constant throbbing.  When I am having constant pain such as this, I have a hard time keeping food in.  Does this happen to anyone else?
 
 

Annuk
Veteran Member


Date Joined Jan 2006
Total Posts : 1308
   Posted 9/26/2006 1:19 PM (GMT -7)   
Hi sadfacedb,

Sorry you are having a rough time. Some of the possible side effects of Zoloft is nausea and diarhea, so I wonder if taking Zoloft is having this effect on you? Whatever the reason I think it is important that you discuss this with your Doctor as soon as possible just to make sure of what is going on.

Pleas let us know how you get on, take care

Ann

Shorty555
New Member


Date Joined Sep 2006
Total Posts : 3
   Posted 9/27/2006 2:34 PM (GMT -7)   
I've been suffering with GERD and Migraines. I notice that when I have severe indigestion (heartburn, diarrhea, vomiting) my migraines get worse. I've done a Barium Swollow to find that my Cardiac Spincter Muscle does not work...causing the reflux of acid up my Esophagus. Its not a fun thing to have migraines and indigestion...Let me know if you find something to help both.

AngMichelle
Veteran Member


Date Joined Apr 2006
Total Posts : 932
   Posted 10/2/2006 9:21 PM (GMT -7)   
I have IBS and Migrianes. the thing that I hated most, when you tell Drs. this they put you on depression meds, b.c those are the two most common side effects of depression. I keep telling my doc.s i'm depressed, about be sick...... i am really beginning to feel like I'm ready to just stop all meds. why take them when they don't work??? sorry, a bit of vent in that.

ttwarrior1
Regular Member


Date Joined Sep 2006
Total Posts : 261
   Posted 10/3/2006 5:53 PM (GMT -7)   
do you have highblood pressure too, id check on that

Nicky (coquitlam55)
Veteran Member


Date Joined Jul 2005
Total Posts : 505
   Posted 10/4/2006 3:42 PM (GMT -7)   

Hello,

I have learned that when you have a migraine your stomach stops absorbing matter which is why a lot of medications don't work. Sublingual are more effective. I take gravol (anti-nausea medication) to calm my stomach and let the medications work.

I often experience nausea and diarrhea when I have a migraine. I generally experience stomach pain and take Pariet daily because it is believed that the pain is linked to my medications. The nausea and diarrhea come on with the migraine so I know they're not connected to my anti-depressant or any other medications.

I find that taking my daily medications with food helps minimize my stomach pain and sometimes my nausea as well. When my stomach is really upset and the diarrhea and nausea are really bad, I find Pepto Bismol helps.

It wasn't until recently that I realized that anti-depressants caused stomach / esophogeal pain.

I hope this helps a bit. Good luck.
Nicky
 
I cannot always control what goes on outside. But I can always control what goes on inside. 
                 --Wayne Dyer


Nicky (coquitlam55)
Veteran Member


Date Joined Jul 2005
Total Posts : 505
   Posted 10/4/2006 3:45 PM (GMT -7)   

Hi AngMichelle,

I feel the same way you do. My doctors don't know if the depression causes the migraines or the migraines cause the depression. I tell them if I didn't have chronic migraines I wouldn't be depressed. :)

Try to keep your chin up. I have found that I have difficult times and that it does get better. Keep asking your doctors. Change doctors. The squeaky wheel does eventually get the oil.

 


Nicky
 
I cannot always control what goes on outside. But I can always control what goes on inside. 
                 --Wayne Dyer


dakotagirl
Veteran Member


Date Joined Apr 2006
Total Posts : 3402
   Posted 4/18/2007 5:53 PM (GMT -7)   
Nausea and vomitting are symptoms of migraines. I have constant nausea from other things. Thankfully, the migraines have never been bad enough to cause vomitting.
Yes, with a headache, I have very little appetite and don't try to eat much. Not fun at all :(
Pan-colitis and GERD diagnosed May 2003
 
Asacol 12 per day,  Azathioprine 75mg, Prednisone - Never Again!
Aciphex, Effexor XR, BCP
Culturelle, Biotin, Folic Acid, Forvia, Calcium, and B12
 
Co-Mod for the UC forum
Keep HealingWell running smoothly:  www.healingwell.com/donate

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 16, 2017 9:38 PM (GMT -7)
There are a total of 2,906,349 posts in 318,946 threads.
View Active Threads


Who's Online
This forum has 158283 registered members. Please welcome our newest member, Coe-Coe.
284 Guest(s), 3 Registered Member(s) are currently online.  Details
Worriedsicked, U B Tough, mareish